Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 51, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 10, 2020, 1:54 AM CDT for Marion County, Missouri. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2020, 1:54 AM CDT (06:54 UTC)
- Expired
- Mar 10, 2020, 12:30 PM CDT
- In force
- 11 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marion County, MO
The radar
The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North River (MO) at Palmyra (PALM7). The gauge peaked at 15.24 ft at Mar 10, 2020, 5:00 AM CDT.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05501000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
987
WGUS43 KLSX 100654
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
154 AM CDT Tue Mar 10 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
North River at Palmyra
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-110654-
/O.NEW.KLSX.FL.W.0051.200310T0654Z-200311T1537Z/
/PALM7.1.ER.200310T0354Z.200310T0700Z.200310T0937Z.NO/
154 AM CDT Tue Mar 10 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the North River at Palmyra
* until Wednesday morning.
* At 1:30 AM Tuesday the stage was 14.6 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and is forecast to continue.
* The river is forecast to crest near 14.7 feet late tonight.
The river is forecast to fall below flood stage
this morning.
* Impact: At 14.0 feet...Marion County Rd 341 north of Palmyra
inundated. Significant agricultural land flooding...right bank.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/11 03/12 03/13 03/14 03/15
North River
Palmyra 13.0 14.64 8.8 5.6
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$2 follow-up statements
648
WGUS83 KLSX 100812
FLSLSX
Flood Statement
National Weather Service St Louis MO
312 AM CDT Tue Mar 10 2020
...The flood warning continues for the following rivers in
Missouri...
North River at Palmyra
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-110812-
/O.EXT.KLSX.FL.W.0051.000000T0000Z-200311T1737Z/
/PALM7.1.ER.200310T0354Z.200310T0900Z.200310T1137Z.NO/
312 AM CDT Tue Mar 10 2020
The Flood Warning continues for
the North River at Palmyra
* until Wednesday afternoon.
* At 2:30 AM Tuesday the stage was 14.9 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 15.1 feet early this
morning, then fall below flood stage by late morning.
* Impact: At 14.0 feet...Marion County Rd 341 north of Palmyra
inundated. Significant agricultural land flooding...right bank.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/10 03/11 03/12 03/13 03/14
North River
Palmyra 13.0 14.93 12.5 7.9
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$835
WGUS83 KLSX 101730
FLSLSX
Flood Statement
National Weather Service St Louis MO
1230 PM CDT Tue Mar 10 2020
...The flood warning is cancelled for the following river in
Missouri...
North River at Palmyra
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-101800-
/O.CAN.KLSX.FL.W.0051.000000T0000Z-200311T1737Z/
/PALM7.1.ER.200310T0354Z.200310T0945Z.200310T1339Z.NO/
1230 PM CDT Tue Mar 10 2020
The Flood Warning is cancelled for
the North River at Palmyra.
* At 11:30 AM Tuesday the stage was 10.3 feet.
* Flood stage is 13.0 feet.
* The river fell below flood stage at 8:39 AM Tuesday.
* The river will continue falling to 8.4 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/11 03/12 03/13 03/14 03/15
North River
Palmyra 13.0 10.27 8.4 6.7 6.0 5.7 5.5
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 9, 11:41 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Mar 9, 11:41 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1141 PM CDT Mon Mar 9 2020 .UPDATE... Issued at 714 PM CDT Mon Mar 9 2020 A broken line of showers and thunderstorms currently extends north to south through portions of central Missouri. This line is quickly moving east at 40-50 mph and will enter the western edge of the forecast area within the next hour. We are becoming less impressed with the potential in the line as it moves east. For one, we are losing any diurnal energy as the sun has set. Additionally, there wasn't any surface based instability to work with and latest MUCAPE trends continue to erode ahead of the line. Marginal mid-level lapse rates extend across a rather small area of central Missouri, but elsewhere, numbers are rather weak. IR satellite images show cloud tops are not all that high and will like warm with eastward progress. Therefore, severe potential looks quite low, though we cannot rule out an isolated storm produced a brief bout of heavy rain and a few lightning strikes. The line is expected to weaken as it closes in on the Mississippi River and moves east into Illinois later this evening. Maples && .SHORT TERM... (Through Late Tuesday Night) Issued at 244 PM CDT Mon Mar 9 2020 The main focus this afternoon and evening will be the ongoing rainfall, then shift to the potential for isolated to scattered thunderstorms along the front later this evening. Surface analysis depicts mild southerly flow into the region out ahead of a surface low, which was positioned over northwest Missouri. This was situation just ahead of an upper level shortwave that will continue to move east-northeast tonight. Well ahead of the system, ample deep layer moisture and lift have resulted in a widespread steady rainfall through the morning and into the early afternoon. This initial push of rainfall will continue to move east through the evening, as the main cold front remains well back to the west. Directly behind this initial shield of rain and ahead of the front, is where we will see a brief lull in the activity. It is in this envelope where some marginal instability (non-surface based...inhibited by extensive cloud cover) around 500 J/kg and effective shear values of 35-40 kts will run along and just ahead of the front. SPC Meso analysis indicates helicity values in the 300-400 m2/s2 range. This suggests that despite the limited potential, there is some potential for isolated to scattered storms to exhibit some severe potential as the front progresses through the area this evening between 00z and 04z. Enough moisture and upper support will lag slightly behind the front through late tonight, resulting in a few lingering shower across northeast Missouri and west-central Illinois. Low clouds hang around through the morning period before gradual improvement through late Tuesday morning. Dry air begins to work in as surface high pressure move overhead. Clouds will lift and break through Tuesday afternoon with some sunshine to finish the second half of the day. Maples .LONG TERM... (Wednesday through Next Monday) Issued at 244 PM CDT Mon Mar 9 2020 A split pattern under zonal upper level flow continues to suggest less in the way of persistent rain Wednesday. GEFS members show far less spread than just a few days ago with just a few tenths of an inch to the south of St. Louis and far less (possibly even dry in some areas) to the north. This is all thanks to a weakening surface low tracking well outside the area over Oklahoma and Arkansas and the upper wave briskly moving west to east through the northern steam. Much of this occurs in the morning period, before exiting with limited impact. The remainder of the period continues to look active with a greater spread in GEFS members. We will still be watching the closed upper low over the southwest CONUS and how soon it ejects eastward. Until then, it seems the next chance for precipitation comes Thursday as upper zonal westerlies begin to take a dip into the center of the U.S. A weak upper vort presses west to east along the southern end of the upper trough, inducing a surface low on leeward side of the Rockies. Once again, we will see another split scenario with higher probabilities for rain across the souther tier of counties in the forecast area. It'll be another "wait and see" just as Wednesday's system has evolved. It looks as though we will be between systems Friday as high pressure and dry air nudge in from the north and west. Beyond this, the southwest cutoff low comes into the picture as it begins to lift east-northeast through the plains. A stationary boundary will begin to lift back to the north, but stalls before making it entirely through the area. It doesn't look like there is a whole lot of cold air available with this, so I held off any mention of overnight rain/snow mix and maintained mostly rain. Should trends continues to support a weaker open wave, it could move through a bit quicker than previously expected. However, spread in the long term solutions doesn't not lend to high confidence just yet. It'll just be something to keep an eye on through the week. Should trends continue, it'll favor a quicker exit for rainfall late Saturday. Sunday could be dry, but the boundary may end up being reinforced to the south, leading to cooler air to end the week. Until then, near to above normal conditions are expected. Maples && .AVIATION... (For the 06z TAFs through 06z Tuesday Night) Issued at 1123 PM CDT Mon Mar 9 2020 Rain currently in and near the St. Louis metro terminals will move quickly out early in the period. Then MVFR and some IFR ceilings will move out of KUIN/KCOU on Tuesday morning and out of the St. Louis metro terminals on Tuesday afternoon. Northwesterly winds will decrease during the day on Tuesday and become light by afternoon. SPECIFICS FOR KSTL: Rain currently in and near the terminal will move quickly out early in the period. Then MVFR ceilings will linger at the terminal until early afternoon before rising to low VFR. Northwesterly winds will decrease during the day on Tuesday and become light by afternoon. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 9, 8:11 PM CDT, 5 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 811 PM CDT Mon Mar 9 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-110115- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 811 PM CDT Mon Mar 9 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Britt
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 9:20 PM CDT | River Flood Warning | LSX | Monroe | 46 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.